Hail, Columbiana
- When
- July 26, 1:04 PM EST
- Where
- Columbiana County, Calcutta
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.680, -80.570
The public reported penny size hail on a golf course in Calcutta.
Isolated severe thunderstorms developed ahead of a cold front moving east from the Great Lakes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Isolated severe thunderstorms developed ahead of a cold front moving east from the Great Lakes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 26, 9:34 AM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1034 AM EDT THU JUL 26 2007 .SYNOPSIS... A LOW PRESSURE SYSTEM ALOFT OVER OHIO WILL CONTINUE TO CAUSE UNSETTLED CONDITIONS OVER THE UPPER OHIO VALLEY INTO THE WEEKEND WITH SCATTERED SHOWERS AND THUNDERSTORMS MAINLY OCCURRING IN THE AFTERNOON AND NIGHTTIME HOURS. THE LOW WILL DEPART BY EARLY NEXT WEEK WITH DRIER CONDITIONS TO FOLLOW. && .NEAR TERM /THROUGH TONIGHT/... ZONES UPDATED TO REMOVE MORNING FOG. REMAINDER STAYS THE SAME. RECENT RUC MODEL RUNS SHOW THE UPPER LEVEL CLOSED LOW CENTER WILL STAY OVER OHIO TODAY. RECENT RADAR DATA SHOWS SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AROUND THE PERIPHERY OF THE CIRCULATION, AFFECTING PARTS OF EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA THIS MORNING. WITH LOWLEVEL SOUTHERLY WINDS ADVECTING ADDED MOISTURE INTO THE UPPER OHIO VALLEY, EXPECT COVERAGE OF SHOWERS AND THUNDERSTORMS TO INCREASE THIS AFTERNOON AND TONIGHT, BUT STILL BE LARGELY SCATTERED. CONCUR WITH GFS MOS THAT HIGH TEMPERATURES WILL BE THE SAME OR SLIGHTLY HIGHER THAN YESTERDAY. TONIGHTS LOWS WILL BE SEVERAL DEGREES WARMER DUE TO THE INCREASE IN HUMIDITY. THIS MAY CAUSE AN INCREASE IN LATE NIGHT FOG COVERAGE AS WELL. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... MORE OF THE SAME INTO THE WEEKEND AS THE TROUGH WILL BEGIN TO MOVE EASTWARD PASSING THROUGH THE AREA FRIDAY AND SATURDAY. MORE WIDESPREAD ACTIVITY IS EXPECTED FRI AND SAT AS SFC LOW MOVES ACROSS INDIANA FRIDAY AND SLOWLY PIVOTS ACROSS THE CWA ON SAT. MODELS SHOWING SOME HEAVIER ACTIVITY POSSIBLE FRIDAY AFTERNOON AND THEN AGAIN ON SAT AFTERNOON. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... SYSTEM WILL BE SLOW TO EXIT THE AREA...NOT MOVING INTO EASTERN PA UNTIL SUNDAY AFTERNOON. THIS WILL KEEP TRW IN THE AREA SAT NIGHT AND SUNDAY. AREA SHOULD FINALLY DRY OUT MONDAY AS ENTIRE SYSTEM MOVES TOWARD THE EAST COAST. HIGH PRESSURE BUILDS IN TUE AND WED. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... FOR TODAY AND TONIGHT, RUC, NAM AND GFS MODEL RUNS EACH SHOW THE UPPER LEVEL CLOSED LOW CENTER, AND ITS ASSOCIATED UPPER LEVEL COLDNESS AND INSTABILITY, REMAINING SITUATED OVER EASTERN OHIO. SO EXPECT NOT MUCH CHANGE IN CONDITIONS FROM PREVIOUS DAYS. FOR TODAY, EARLY MORNING VISIBILITY RESTRICTIONS IN FOG WILL END BY 13Z DUE TO INCREASED BOUNDARY LAYER VERTICAL MIXING. THEN EXPECT CUMULUS FORMATION BY MID MORNING (BKN050) AND WINDS GENERALLY FROM THE SOUTH AT 5-8KTS. COVERAGE OF SHOWERS AND THUNDERSTORMS MAY BE INCREASED TODAY AS SOUTHERLY WINDS BEGIN TO BRING HIGHER HUMIDITY VALUES. TONIGHT, AS WINDS LESSEN AND BECOME LIGHT, LATE NIGHT PATCHY FOG CAN INDUCE LOCAL MVFR AND ISOLATED IFR VISIBILITIES UNDER GENERALLY AN ALTOCUMULUS CLOUD LAYER (BKN120). THE COVERAGE OF AFTERNOON INSTABILITY SHOWERS AND THUNDERSTORMS SHOULD INCREASE FURTHER FRIDAY AND BE GREATEST SATURDAY AS AN UPPER LEVEL SHORT-WAVE IMPULSE FROM THE NORTHWEST BEGINS TO INTERACT WITH CLOSED UPPER LOW. SO ALTHOUGH VFR FLIGHT CONDITIONS WILL BE MAINTAINED MOST OF THE TIME STILL ON FRIDAY INTO SATURDAY, THERE CAN BE PERIODS OF MVFR-IFR FLIGHT CONDITIONS IN PRECIPITATION AND POST-PRECIPITATION FOG. PRECIPITATION COVERAGE SUNDAY SHOULD BE LESS AS THE SYSTEMS BEGIN TO EXIT EAST OF THE UPPER OHIO VALLEY AND MONDAY SHOULD BE MAINLY VFR DUE TO INFLUX OF POST-SYSTEM DRYNESS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1224 PM EDT THU JUL 26 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-271630- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 1224 PM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT WITH THE PRIME THREAT BEING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY WITH THE PRIME THREATS LARGE HAIL AND DAMAGING WIND. THUNDERSTORMS FRIDAY AND SATURDAY CAN ALSO PRODUCE HEAVY RAINFALL. LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN DEVELOP FLOOD PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
102 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 3 SW CONNELLSVILLE 39.99N 79.63W
07/19/2007 FAYETTE PA PUBLIC
TREES DOWN WITH STRUCTURAL DAMAGE TO A GARAGE.
0640 PM TSTM WND DMG 1 SW DONEGAL 40.10N 79.40W
07/19/2007 WESTMORELAND PA PUBLIC
NUMEROUS TREES DOWN
&&
LHENDRICSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 126 PM EDT THU JUL 26 2007 OHZ041-PAZ020-261825- BEAVER PA-COLUMBIANA OH- 126 PM EDT THU JUL 26 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA AND BEAVER... AT 125 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS BETWEEN SALINEVILLE AND HIGHLANDTOWN IN COLUMBIANA COUNTY...MOVING NORTHEAST AT 20 MPH. THESE STORMS COULD CONTAIN HAIL UP TO A HALF INCH IN DIAMETER AND WINDS GUSTING UP TO 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BLACKHAWK...BEAVER CREEK STATE PARK...EAST PALESTINE AND WELLSVILLE. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 204 PM EDT THU JUL 26 2007 OHZ041-PAZ013-020-261900- BEAVER PA-COLUMBIANA OH-LAWRENCE PA- 204 PM EDT THU JUL 26 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...BEAVER AND LAWRENCE... AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHEAST OF BEAVER CREEK STATE PARK...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BLACKHAWK...ELLWOOD CITY...NEW CASTLE...NEW WILMINGTON...BEAVER CREEK STATE PARK AND EAST PALESTINE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Pittsburgh radar (KPBZ), 34 km away, was scanning. The volume nearest the first event began at 18:05 UTC.
1 hail. Local standard time, as filed.
The public reported penny size hail on a golf course in Calcutta.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48202.